Alert archive / Virginia / Flash Flood Warnings in 2004

Flash Flood Warning 25, NWS Wakefield, VA

August 30, 200410 counties in Virginia

NWS Wakefield, VA issued this flash flood warning at Aug 30, 2004, 7:58 PM EDT for 10 counties in Virginia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 30, 2004, 7:58 PM EDT (23:58 UTC)
Expired
Aug 30, 2004, 10:00 PM EDT
In force
2 hr
Issued by
NWS Wakefield, VA
Area
Counties, with a storm outline in the text

Counties Caroline County, VA, Charles City County, VA, Chesterfield County, VA, City of Richmond, VA, Essex County, VA, Hanover County, VA, Henrico County, VA, King and Queen County, VA, King William County, VA, New Kent County, VA

The radar

The Norfolk radar (KAKQ), 93 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 12.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2004-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2004-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KAKQ 302358
FFWAKQ
VAC033-036-041-057-085-087-097-101-127-760-310200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
758 PM EDT MON AUG 30 2004

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHESTERFIELD COUNTY IN CENTRAL VIRGINIA
  CITY OF RICHMOND IN CENTRAL VIRGINIA
  HANOVER COUNTY IN CENTRAL VIRGINIA
  HENRICO COUNTY IN CENTRAL VIRGINIA
  CHARLES CITY COUNTY IN EAST CENTRAL VIRGINIA
  ESSEX COUNTY IN EAST CENTRAL VIRGINIA
  KING AND QUEEN COUNTY IN EAST CENTRAL VIRGINIA
  KING WILLIAM COUNTY IN EAST CENTRAL VIRGINIA
  NEW KENT COUNTY IN EAST CENTRAL VIRGINIA
  CAROLINE COUNTY IN NORTH CENTRAL VIRGINIA

* UNTIL 1000 PM EDT

* AT 752 PM EDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
  FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM LORETTO TO BON
  AIR...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF CHAMPLAIN
  TO BON AIR...MOVING NORTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE
  TUNSTALL...TUCKAHOE...TAPPAHANNOCK...TALLEYSVILLE...STUDLEY...
  SAINT STEPHENS CHURCH...ROXBURY...NEWTOWN...MILLERS TAVERN...
  MECHANICSVILLE...MANQUIN...MANGOHICK...LAUREL...LAKESIDE...KINGS
  DOMINION...KING WILLIAM...HIGHLAND SPRINGS...HANOVER...GLEN
  ALLEN...EAST HIGHLAND PARK...DOWNTOWN RICHMOND...DAWN...
  CHAMPLAIN...BOTTOMS BRIDGE...BEULAHVILLE...BENSLEY...
  BELLWOOD...AYLETT...ASHLAND AND ADKINS STORE.

SPOTTER REPORTS INDICATE 10 TO 14 INCHES OF RAIN HAVE OCCURRED FROM 
THE CITY OF RICHMOND INTO PORTIONS OF KING WILLIAM COUNTY...WITH 
WIDESPREAD AMOUNTS IN THE 4 TO 8 INCH RANGE FROM CHESTERFIELD AND 
CHARLES CITY COUNTIES...NORTHWARD INTO CAROLINE AND KING AND QUEEN 
COUNTIES. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE 
IN THE WARNED AREA.

THIS IS A DANGEROUS SITUATION. IF YOU ENCOUNTER WATER OVER 
ROADS...TURN AROUND DONT DROWN FIND AN ALTERNATE ROUTE...OR 
DELAY YOUR TRIP UNTIL THE HEAVY RAINFALL ENDS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

LAT...LON 3818 7717 3740 7777 3731 7713 3796 7685

$$
SAMMLER
1 follow-up statement
000 
WGUS71 KAKQ 310111
FFSAKQ
VAC033-036-041-057-085-087-097-101-127-760-310200-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
910 PM EDT MON AUG 30 2004

...A FLASH FLOOD WARNING CONTINUES UNTIL 1000 PM EDT FOR CAROLINE...
ESSEX...HANOVER...KING AND QUEEN...KING WILLIAM...HENRICO...NEW
KENT...CITY OF RICHMOND...CHESTERFIELD AND CHARLES CITY COUNTIES...

...FALLING CREEK RESERVOIR DAM MAY FAIL...MANDATORY EVACUATIONS ORDERED 
NEAR THE DAM IN CHESTERFIELD COUNTY...

CHESTERFIELD COUNTY EMERGENCY OFFICIALS HAVE ORDERED MANDATORY 
EVACUATIONS NEAR THE FALLING CREEK RESERVOIR DAM. WATER IS NOW 
OVERTOPPING THE SPILLWAY...AND DAM FAILURE IS POSSIBLE. THOSE ORDERED TO 
EVACUATE ARE INSTRUCTED TO GO TO MEADOWBROOK HIGH SCHOOL.

AT 9 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WIDESPREAD 
FLOODING IN THE WARNED AREA...WITH 70 ROAD CLOSURES.  AN ADDITIONAL 
INCH OR SO OF RAIN IS EXPECTED OVER THE NEXT HOUR...WHICH...ON TOP 
OF THE 8 TO 14 INCHES OF RAIN THAT HAS ALREADY FALLEN...WILL 
CONTINUE TO CAUSE ADDITIONAL FLOODING. IMPROVEMENT SHOULD OCCUR IN 
MOST AREAS AS THE RAIN TAPERS OFF OVER THE NEXT HOUR.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

LAT...LON 3818 7717 3740 7777 3731 7713 3796 7685

$$

REILLY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 3:30 PM EDT, 4 hours 28 minutes earlier.

Area forecast discussion, Aug 30, 3:30 PM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
330 PM EDT MON AUG 30 2004

.SYNOPSIS...A TRPLCL TRIPPLE HEADER WITH GASTON OVRHD...HERMINE TO
THE EAST WITH FRANCES APPRCHG THE LEEWARD ISLANDS.

&&

.SHORT TERM (TONIGHT)...COMBO OF DYTME HTNG AND WND SHEAR ASSCTD
WITH GASTONS CIRCULATION HAS LEAD TO SOME IMPRESSIVE RADAR SIGNITURES
THIS AFTRN. SVRL RPRTS OF FUNNEL CLDS AS WELL AS SOME TOUCHDOWNS
PAST SVRL HRS AND ITS NOT OVR YET. SEE LSRAKQ FOR DAMAGE RPRTS.
CENTER OF GASTON NR RZZ AND CONTS TO MOVE SLOWLY NE. THUS EXPCT SVR
THREAT TO BE ENDING ACROSS WRN PIEDMONT CNTYS NXT FEW HRS BUT INCRS
AS SPIRAL BANDS APPRCH SERN VA AND ERN SHORE. WILL CONT WITH HIGH
POPS THIS EVE...THEN TAPER OFF AFTR MIDNITE AS SYSTM EXITS OFF OF
DELMARVA CST BY 12Z.

&&

.LONG TERM (TUESDAY THROUGH MONDAY)...GASTON CONTS TO MOVE NE AND
AWAY FROM RGN TUES...BUT FRNTL BNDRY APPRCHS FROM W. APPEARS SERN
AREAS WILL HAVE BEST CHC FOR PCPN WITH THIS FTR TUE AFTRN/EVE. DRYER
& COOLER AIR WED THRU FRI. NEXT SYSTM TO BE WATCHED IS FRANCES...
WHICH LTST GFS TAKES INTO SRN FLA BY 12Z SAT.

&&

.AVIATION...EPCT GUSTY WINDS WITH LCL IFR/MVFR CNDTNS AS RAIN &
EMBEDDED TSRA CROSS THE AREA THIS EVE. CDTNS IMPROVE AFTR 06Z.

&&

.MARINE...SCA ALL AREAS AS WNDS FROM GASTON MOVES THRU TONITE. SEAS
SHUD INCRS AS WELL AS HERMINE MOVES N AXROSS THE OFFSHORE WTRS.

&&

.HYDROLOGY...NMRS RPRTS OF URBAN FLOODING DUE TO HVY DOWNPOURS.
FFMP INDCTG SVRL CNTRL VA CNTYS IN THE 3-4 INCH RANGE ATTM...WITH
MORE TO COME. LWR MD ERN SHORE ALRDY HAD SOME 2-3 INCH AMTS THIS
AM.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...SCA CSTL WTRS.
NC...SMALL CRAFT ADVISORY CSTL WTRS AND CURRITUCK SND.
TORNADO WTCH THRU 8 PM FOR CNTYS FROM GATES ON E TO THE NRN OB.
VA...SCA CSTL WTRS AND CHES BAY S OF SMITH PT. TORNADO WTCH THRU 8
PM FOR ALL VA CNTYS IN AKQ FA.

&&

SHORT TERM/LONG TERM...44
AVIATION/MARINE...18
Hazardous weather outlook, Aug 30, 5:36 AM EDT, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
536 AM EDT MON AUG 30 2004

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-310900-
ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA-
CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC-
CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC-
ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA-
GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD-
ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-
LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA-
MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-
NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC-
NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC-
POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA-
SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-
VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD-
YORK VA-
530 AM EDT MON AUG 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA...
NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE.

.DAY ONE...TODAY...
REMNANTS OF GASTON WILL MOVE FROM SOUTH CENTRAL VIRGINIA LATE THIS
MORNING...TO THE CENTRAL DELMARVA TONIGHT. ALONG THIS
TRACK...WIDESPREAD RAINFALL IS EXPECTED...AND WILL BE HEAVY AT
TIMES...WHILE CLOSER TO THE COAST IN SOUTHEAST VIRGINIA AND
NORTHEAST NORTH CAROLINA...SCATTERED SHOWERS AND ISOLATED
THUNDERSTORM ARE LIKELY. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE
POSSIBLE...MAINLY NEAR THE TRACK OF THE REMNANTS OF GASTON.

MODERATE RISK OF RIP CURRENTS TODAY FOR ALL ATLANTIC BEACHES FROM
OCEAN CITY MARYLAND TO VIRGINIA BEACH AND CURRITUCK OUTER BANKS.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FORECASTER ID
25

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND
STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING
(LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.

In the hours before

Special weather statement, Aug 30, 5:25 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
525 PM EDT MON AUG 30 2004

MDZ023-024-NCZ008-010-012-013-016-017-102-VAZ037-046>050-055>100-
310000-
525 PM EDT MON AUG 30 2004

TORNADO WATCH #797 HAS BEEN REMOVED FROM THE FOLLOWING AREAS...
IN VIRGINIA... AMELIA...BRUNSWICK...CUMBERLAND...FLUVANNA...
GOOCHLAND...LOUISA...LUNENBURG...MECKLENBURG...NOTTOWAY...POWHATAN
AND PRINCE EDWARD

IN NORTH CAROLINA... CAMDEN...CHOWAN...EASTERN CURRITUCK...
GATES...PASQUOTANK...PERQUIMANS AND WESTERN CURRITUCK

SHOWERS AND THUNDERSTORMS IN ASSOCIATION WITH TROPICAL DEPRESSION
GASTON HAS MOVED OUT OF THE AREA...THUS THE THREAT FOR SEVERE WEATHER
HAS ENDED.

TORNADO WATCH #797 REMAINS IN EFFECT UNTIL 800 PM EDT FOR THE
FOLLOWING AREAS...
IN VIRGINIA... ACCOMACK...CAROLINE...CHARLES CITY...CHESAPEAKE...
CHESTERFIELD...DINWIDDIE...ESSEX...GLOUCESTER...GREENSVILLE...
HANOVER...HENRICO...ISLE OF WIGHT...JAMES CITY...KING AND QUEEN...
KING WILLIAM...LANCASTER...MATHEWS...MIDDLESEX...NEW KENT...NEWPORT
NEWS/HAMPTON...NORFOLK/PORTSMOUTH...NORTHAMPTON...NORTHUMBERLAND...
PRINCE GEORGE...RICHMOND...SOUTHAMPTON...SUFFOLK...SURRY...SUSSEX...
VIRGINIA BEACH...WESTMORELAND AND YORK

SHOWERS AND THUNDERSTORMS IN ASSOCIATION WITH TROPICAL DEPRESSION
GASTON WILL CONTINUE ACROSS THE WATCH AREA FOR THE NEXT SEVERAL
HOURS. ISOLATED TORNADOES ARE STILL POSSIBLE AS THE CENTER OF THE
STORM MOVES ACROSS THE AREA.
Local storm report, Aug 30, 5:39 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
539 PM EDT MON AUG 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0513 PM     FLASH FLOOD      MECHANICSVILLE          37.63N 77.36W
08/30/2004                   HANOVER            VA   COUNTY OFFICIAL

            SEVERAL ROADS CLOSED DUE TO HIGH WATER THROUGHOUT THE
            COUNTY.

&&

LYNCH
Local storm report, Aug 30, 5:40 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
540 PM EDT MON AUG 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TORNADO          HOPEWELL                37.29N 77.30W
08/30/2004                   CITY OF HOPEWELL   VA   BROADCAST MEDIA

            POSSIBLE TORNADO APPOMATOX MANOR. 25 TO 30 TREES BLOWN
            DOWN. DAMAGE TO SHED.

0435 PM     TORNADO          TALLEYSVILLE            37.52N 77.08W
08/30/2004                   NEW KENT           VA   LAW ENFORCEMENT

            TREES DOWN. POSSIBLE TORNADO.

&&

REILLY
Local storm report, Aug 30, 5:52 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
552 PM EDT MON AUG 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     CLAREMONT               37.23N 76.97W
08/30/2004                   SURRY              VA   LAW ENFORCEMENT

            TREES DOWN. POSSIBLE TORNADO.

&&

REILLY
Local storm report, Aug 30, 7:06 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE WAKEFIELD VA
706 PM EDT MON AUG 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TORNADO          TUNSTALL                37.61N 77.12W
08/30/2004                   NEW KENT           VA   LAW ENFORCEMENT

            TREES DOWN. POSSIBLE TORNADO RTES 606 607 619.

&&

REILLY
Special weather statement, Aug 30, 7:30 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
730 PM EDT MON AUG 30 2004

MDZ021>025-310030-
DORCHESTER MD-INLAND WORCESTER MD-MARYLAND BEACHES MD-SOMERSET
MD-WICOMICO MD-
730 PM EDT MON AUG 30 2004

...STRONG THUNDERSTORMS MOVING NORTHWARD THROUGH THE LOWER MARYLAND
EASTERN SHORE...

AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 25 MILES SOUTH OF CAMBRIDGE TO 20 MILES
SOUTH OF OCEAN CITY...OR FROM 15 MILES SOUTHEAST OF LEXINGTON PARK TO
15 MILES NORTHEAST OF CHINCOTEAGUE...MOVING NORTH AT 15 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR PRINCESS ANNE AROUND 740 PM
EDT...FRUITLAND AROUND 805 PM EDT...SALISBURY AROUND 820 PM
EDT...AND OCEAN CITY AROUND 825 PM EDT.

EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM.
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER
ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. IN
ADDITION...THE POTENTIAL EXISTS FOR FUNNEL CLOUDS AND POSSIBLY AN
ISOLATED TORNADO WITH THIS LINE OF THUNDERSTORMS.

SAMMLER

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 11:43 AM EDTTornado WarningAKQDinwiddie32 min
Aug 30, 12:25 PM EDTTornado WarningAKQDinwiddie20 min
Aug 30, 1:27 PM EDTTornado WarningAKQCharles City, Henrico, Prince George, City of Hopewell33 min
Aug 30, 1:35 PM EDTTornado WarningAKQChesterfield25 min
Aug 30, 1:53 PM EDTTornado WarningAKQJames City22 min
Aug 30, 3:35 PM EDTTornado WarningAKQGloucester, James City, York, City of Williamsburg25 min
Aug 30, 3:58 PM EDTFlash Flood WarningAKQChesterfield, Hanover, Henrico, City of Richmond2 hr
Aug 30, 4:01 PM EDTTornado WarningAKQHanover14 min
Aug 30, 4:21 PM EDTTornado WarningAKQHanover, New Kent24 min
Aug 30, 5:54 PM EDTFlash Flood WarningAKQChesterfield, Hanover, Henrico, King William, New Kent, City of Richmond2 hr

Nearby

Flash Flood Warnings in Virginia, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.